MAUDE Adverse Event Report: BARD ACCESS SYSTEMS SAFESTEP STRAIGHT 19GX.75" INFUSION SET; SET, ADMINISTRATION, INTRAVASCULAR

BARD ACCESS SYSTEMS SAFESTEP STRAIGHT 19GX.75" INFUSION SET; SET, ADMINISTRATION, INTRAVASCULAR
Model Number N/A
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/19/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The following were reviewed as part of this investigation: patient severity, trend analysis, applicable previous investigation(s), sample (if available), and applicable fmea documents.Based on a review of this information, the following was concluded: the complaint of damaged infusions set was confirmed.The product returned for evaluation was two 19ga x 0.75¿ safestep safety infusion sets.Usage residues were observed throughout the samples and the safety mechanisms were engaged.Needleless injection caps were attached to the luer adapters.Partially circumferential splits were observed at the luer/tubing joints.Microscopic inspection of the splits revealed a granular fracture surfaces.Beach marks were observed throughout the fracture surfaces.Material buckling and discoloration were observed in the vicinities of the splits.The split characteristics and material buckling were consistent with material failure due to repetitive stress.It appeared that the tubing fractured, in part, due to repetitive torsional (twisting) stress, suggesting that securement, access and maintenance techniques may have contributed; however, the early signal detection system indicates an additional investigation is necessary.Both bd and the supplier are currently investigating this type of incident and the supplier has been notified of this event.A lot history review (lhr) review is not possible, as no manufacturing lot number has been provided by the complainant.
 
Event or Problem Description
It was reported that the tubing leaking and then when assessed tubing extending from huber needle noted to be cracked.No other information was provided.Two devices were returned for evaluation.This report addresses the second device.
 
Additional Manufacturer Narrative
Section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The following were reviewed as part of this investigation: patient severity, trend analysis, applicable previous investigation(s), sample (if available), and applicable fmea documents.Based on a review of this information, the following was concluded: the complaint of damaged infusions set was confirmed.The product returned for evaluation was two 19ga x 0.75¿ safestep safety infusion sets.Usage residues were observed throughout the samples and the safety mechanisms were engaged.Needleless injection caps were attached to the luer adapters.Partially circumferential splits were observed at the luer/tubing joints.Microscopic inspection of the splits revealed a granular fracture surfaces.Beach marks were observed throughout the fracture surfaces.Material buckling and discoloration were observed in the vicinities of the splits.The split characteristics and material buckling were consistent with material failure due to repetitive stress.It appeared that the tubing fractured, in part, due to repetitive torsional (twisting) stress, suggesting that securement, access and maintenance techniques may have contributed; however, the early signal detection system indicates an additional investigation is necessary.Both bd and the supplier are currently investigating this type of incident and the supplier has been notified of this event.A lot history review (lhr) review is not possible, as no manufacturing lot number has been provided by the complainant.
 
Event or Problem Description

Brand Name
SAFESTEP STRAIGHT 19GX.75" INFUSION SET
Common Device Name
SET, ADMINISTRATION, INTRAVASCULAR
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key9914228
Report Number3006260740-2020-01097
Device Sequence Number3272203
Product Code FPA
UDI-Device Identifier00801741066245
UDI-Public(01)00801741066245
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K040527
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Remedial Action Recall
Type of Report Initial,Followup
Report Date (Section B) 06/18/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberLH-0033
Device Lot NumberUNK-F
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/11/2020
Event Location Hospital
Initial Date Received by Manufacturer 03/26/2020
Supplement Date Received by Manufacturer05/20/2020
Initial Report FDA Received Date04/01/2020
Supplement Report FDA Received Date06/18/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
2243072-06/03/2020-006-R
Patient Sequence Number1
Patient Age2 YR